Cipro Antibiotics and tendons, sites for latest research?

I have had tendon issues for months now and I have been reading about Cipro and the disgusting side effects it can trigger.


I have been taking cipro with me when I travel into remote areas of third world countries. I will say my problems seem to have been reducing but it has been over a long time period.

I used Cipro last year in May, probably only a couple of doses to quell a persistent infection and I also took it about 12 months before that for a case.

Do you have any information about the long term effects of Cipro? I have tried to contact the FDA with no result.

Is there somewhere else, that is reliable, that I can get the latest information and statistics from?

If you by chance have any, or any other knowledge of proven facts about Cipro, please post them.

Thanks.


----


Joshua Answers:

Well, you didn't enter your email address, so you're not going to get notification of this response, so I hope you find this on the site someday....


The best answer to your question that I can provide is to point you to two sources.

My first response was always www.fqresearch.org but it's been shut down.

David ran the website and suffers serious long term Levaquin side effects. He is passionate about education and following research on the subject.


The other suggestion is to go to Scholar.Google.com and put in a variety of search terms containing 'cipro', 'side effects', etc.

Scholar.Google.Com targets educational, scientific, and research sources, as opposed to EVERYTHING on the internet.

Good luck, and let me know about anything conclusive that you find.




Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert
www.TendonitisExpert.com
















Subscribe to The Tendonitis Expert Newsletter Today!

For TIPS, TRICKS, and up-to-date Tendonitis information you need!


Email


Name



Then



Don't worry -- your e-mail address is totally secure.

I promise to use it only to send you The Tendonitis Expert Newsletter.















Comments for Cipro Antibiotics and tendons, sites for latest research?

Average Rating starstarstarstarstar

Click here to add your own comments

Jul 02, 2014
Rating
starstarstarstarstar
Can the antibiotic ceftin (ceferoxime) cause tendonitis?
by: Josh

Although ceftin is not a fluoroquinolone, I've read rumors that ceftin is the one antibiotic of the cephalosporin type which can cause tendonitis. Is this true? I can't seem to get a straight or definitive answer on it anywhere.

I took a 7-day prescription of ceftin and began experiencing terrible back and neck pain on the last day of it. It's been a week since then, and the pain has continued. It's often mild in the morning and grows throughout the day, until I can't turn my head. My neck is inflamed and red on both sides.

The doctor sent me home with aleve, and doesn't believe it's related to the antibiotics, but I can't see what else would be causing it.


----


Joshua Comments:

Hi Josh.

Well OF COURSE your doctor doesn't believe that antibiotics could be playing a role in your symptoms. *rolls eyes*

I guess it's just another magical mysterious suddon onset of symptoms that arised out of the blue for no reason.

It's great, now the doctor doesn't have to deal with it at all...it's your magical problem, not his.

Anyhoo....


Tendonitis doesn't seem to be a common side effect of Ceftin (whereas it definitely is for quinolones like Levaquin and Cipro.

So while it's -probably- not a direct cause of tendonitis, there's plenty of reasons why you could be having the symptoms you're having.

1. Ceftin, or Ceferoxime, is known to deplete Vitamin K. Vitamin K is necessary for the synthesis of various proteins in your body. And it interacts with Vitamin D (a hormone, really) and calcium (and thus bones and tendons).

2. As an antibiotic it kills both good bugs and bad bugs, so alters (negatively) the ecology of your gut biome (so you're not absorbing nutrition optimally, there's a lot of 'toxic' results of the die off of the bugs, etc.


Questions:

A. Do you have a history of neck injury? Old/recent?

B. How is your health in general?

C. How old are you?

D. Why do you think it's tendonitis as opposed to anything else? Describe the symptoms in greater detail. Do you have symptoms ONLY in the neck?




Jul 02, 2014
Rating
starstarstarstarstar
re: ceftin
by: Josh

Hi. Well, I'm 33, in generally good health, and had some lingering neck pain from a traffic accident about 10 years ago. But the symptoms are not only in my neck. It started there, and kept going downward until my whole back has seized up.

The middle parts of my back are red and inflamed, my lower back is making it hard to walk, and my neck has gotten to the point where when I'm laying in bed, I literally have to grab my hair to lift my head off the pillow and change position.

I'm not on any drugs now except Aleve, it's been 15 days or so since I stopped taking the antibiotice.

However as of today I feel like a million bucks. I went to a new doctor who shot me up with cortisone and B12 and, well. It's really nice not to be in pain. It's still there, very stiff in the neck tendons, but the other muscle pain is pretty much gone, at least for the day...

Still I am sure this must be from the antibiotic. I spent $1200 on tests in the last week and have no infection, no strange blood cell counts, no STDs, no elevated ImGs... even my original doctor is now saying it could be a reaction to the antibiotic, since nothing else seems to explain it.


----


Joshua Comments:

Glad you're feeling better!

Unlike the majority of doctors, I'm a fan of linking the immediate results/side effects of taking a prescription drug to the act of taking that prescription drug.

So one way or another, chances seem high that the Ceftin did something in your body to cause the results.

Hopefully it's a short term thing, like an allergic reaction. (Doesn't sound like it, but stranger symptoms have resulted from the body responding to foreign contaminants).

Perhaps your body responded to heavy metals in the antibiotics (one would have to know the ingredients, of course).

Or -something- intereacted such that you have your muscles drop in function like that. (When I was very young I woke up in the middle of the night and my legs wouldn't work, had to crawl down the hall to my parents' room, I don't remember what it was exactly, but it was some kind of viral infection).

Killing the bacteria in your body could have allowed something like that to flourish.

And as I said, your body might be overtaxed by the 'toxic' results of your good and bad bacteria dying off all of a sudden. If that overtaxed your system, the system does NOT like that.

It would have been interesting to do the b12 and corticosteroid shots on different days, to see which one of them helped

FYI, B12 sublingually is just as effective as shots.





Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask The Tendonitis Expert .